MAUDE Adverse Event Report: CORDIS DE MEXICO INTRO G 7F RDC I 55CM .035"; VISTA BRITE TIP GUIDING CATHETER

CORDIS DE MEXICO INTRO G 7F RDC I 55CM .035"; VISTA BRITE TIP GUIDING CATHETER
Model Number 4037553R
Health Effect - Clinical Code No Information (3190)
Date of Event 08/02/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report was initially sent as report# 9616099-2016-00554.It was reported that the head of a 7f vista brite tip introducer guiding catheter detached in the patient when the device was removed.The physician removed the device safely from the patient and the procedure was continued.There were no patient injuries.A 20f non cordis sheath introducer was used and the procedure was for placing a stent graft in the iliac artery.Additional information was received and there were no kinks observed on the device.There were no anomalies noted when removed from the package or during prep.Resistance was not met while advancing the device or while advancing the device over the guidewire or while withdrawing the device.Excessive torquing was not required.The device did not kink in the area of separation.The device separated next to the hub.The segment was retrieved by hand and the end of the device was just outside of the sheath.A replacement catheter was used to complete the procedure.One non sterile intro g 7f rdc i 55cm.035"5 was received inside of a plastic bag.The vessel dilator was received inserted in the sheath introducer.A kink was observed on the middle section of both components and because of this failure the dilator got stuck in the sheath introducer.The hub of the vessel dilator was separated from its shaft.Also, a color change was observed from its original color shade.It was observed yellowish instead of white.No other issues were found.Pet meeting was held.Per pet decision, the unit was sent for analytical tests (ftir and tga) in order to gather additional information.Ftir and tga analysis were conducted over the received complaint sample with the following results: vessel dilator hub and body with brittle condition and discoloration were submitted for analysis to determine the assignable cause of these conditions.A series of analyses were carried out on the sample and results compared against a "control" unstained sample.Ft-ir and tga data revealed that chemical structure and functional groups remain mostly unaltered on complaint units, however some peaks hint to a possible degradation.This suggests a potential degradation of the material caused by an external source such as light, humidity or temperature, the exact mechanism however is unknown.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.The complaint reported by the customer as "luer hub- separated-during prep" was confirmed by the condition in which the product was received.The cause of this condition could not be conclusively determined during product analysis.However, a potential degradation of the material caused by an external source such as light, humidity or temperature could have contributed to the reported event.The cause of the kink on the received product could not be conclusively determined; however, as per product analysis and device history records review results, it does not appear to be manufacturing related.According to the product instructions for use, users are cautioned to store the catheters in a cool, dark, dry place.Neither the device history record review nor the product analysis suggest that this issue could be related to the product manufacturing process.Therefore, no corrective or preventive actions will be taken at this time.
 
Event or Problem Description
It was reported that the head of a 7fvista brite tip introducer guiding catheters detached in the patient when the device was removed.The physician removed the device safely from the patient and the procedure was continued.There were no patient injuries.A 20f non cordis sheath introducer was used and the procedure was for placing a stent graft in the iliac artery.Additional information was received and there were no kinks observed on the device.There were no anomalies noted when removed from the package or during prep.Resistance was not met while advancing the device or while advancing the device over the guidewire or while withdrawing the device.Excessive torquing was not required.The device did not kink in the area of separation.The device separated next to the hub.The segment was retrieved by hand, the end of the device was just outside of the sheath.A replacement catheter was used to complete the procedure.

Brand Name
INTRO G 7F RDC I 55CM .035"
Common Device Name
VISTA BRITE TIP GUIDING CATHETER
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6031504
Report Number9616099-2016-00659
Device Sequence Number19008869
Product Code DQY
UDI-Device Identifier20705032000908
UDI-Public20705032000908
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K001136
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 10/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date04/30/2017
Device Model Number4037553R
Device Catalogue Number4037553R
Device Lot Number17022593
Distributor Facility Aware Date09/15/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2016
Initial Report FDA Received Date10/14/2016
Patient Sequence Number1